MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4066273
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Codes Itching Sensation (1943); Nausea (1970); Sweating (2444)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter was reading inaccurately high compared to another onetouch ultramini.The complaint was classified based on information obtained from the customer service representative (csr) documentation, since the patient was unable to be reached by phone for additional information.The patient reported that the alleged issue began at 2 a.M., on (b)(6) 2017.The patient claimed obtaining blood glucose readings of ¿109 mg/dl¿ with the subject meter and ¿70 mg/dl¿ with the other device, performed within 30 minutes of each other.Based on statistical methodology, the calculated difference of these glucose results exceeds lfs¿s criteria for accuracy.The patient advised that she does not take any medication to manage her diabetes and reported that approximately 10 minutes prior to obtaining the alleged inaccurately high blood glucose reading, she developed symptoms of ¿itching, sweating and nausea¿.The patient advised that she self-treated her symptoms by drinking 3 oz., of orange juice.At the time of troubleshooting, the csr noted that the unit of measure was set correctly on the subject meter, that the correct testing method was being followed and that an approved sample site was used to obtain the results.The csr confirmed that the test strip vial was intact, that the test strips had been stored properly, were not open beyond their discard date and had not expired.It was also noted by the csr that the patient did not have testing supplies available to test the subject device.The subject products were requested back for investigation and replacements were sent to the patient.This complaint is being reported because whilst using the subject device, the patient reportedly developed signs and/or symptoms that meet lfs¿ criteria for a serious injury reportable adverse event.The alleged issue could not be ruled out as a cause or contributor to the onset of symptoms.
 
Additional Manufacturer Narrative
The lay user/patients meter has been returned and evaluated by lifescan product analysis with the following findings: the meter passed all testing with no faults found.The reported issue could not be confirmed.In addition, lifescan conducted an evaluation of the test strip lot and concluded that this lot did not breach the thresholds set for escalation and no systemic issue was observed.If lifescan obtains additional information regarding this complaint, a follow up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6299232
Report Number3008382007-2017-05564
Device Sequence Number550755
Product Code NBW
UDI-Device Identifier00353885001311
UDI-Public(01)00353885001311
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number4066273
Other Device ID Number1-AGJ5R2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/17/2017
Device Age82 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age77 YR
Patient Weight81